MAUDE Adverse Event Report: BIOMÉRIEUX SA VITEK® MS PRIME; VITEK MS PRIME - 423281

BIOMÉRIEUX SA VITEK® MS PRIME; VITEK MS PRIME - 423281
Model Number 423281
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: vitek® ms prime is a mass spectrometry system using matrix-assisted laser desorption/ionization time of flight mass spectrometry (maldi-tof ms) for the identification of microorganisms cultured from human specimens.The vitek® ms prime system is a qualitative in vitro diagnostic device indicated for use in conjunction with other clinical and laboratory findings to aid in the diagnosis of bacterial and fungal infections.Issue description: a customer in hungary reported to biomérieux a potential misidentification as brucella spp.While using vitek ms prime (ref.423281, serial number (b)(4)).It was reported that customer received a result of "no identification" result in case of a strain which was really rough on the agar and it was difficult to apply it onto the slide spot.Customer provided biomérieux local customer service with pictures of the culture on columbia blood agar, tryptic soy agar and spot images.Customer performed the identification eight (8) times, and twice obtained the result brucella with 93.8% and 99.3% probability.Bacteria protocol was used (only matrix) and colonies were taken from tryptic soy agar.According to biomérieux global customer service, at the time of the global assessment, there is a suspicion of misidentification as brucella spp.No confirmatory testing has been performed due to lack of alternative method.As it is an industry customer they rather accept the identification provided by vitek ms prime, serial number (b)(4) and took the necessary internal actions.At biomérieux investigation unit, the investigation has started and is in progress to determine if there is a true misidentification and to try to find the cause of the issue.Additional information has been requested to further investigate the customer¿s complaint.At the time of assessment, there is no indication or report from the customer that this event led to any adverse event related to any person's state of health.An investigation has been initiated.
 
Additional Manufacturer Narrative
Context: a customer in hungary reported to biomérieux a potential misidentification as brucella spp.While using vitek ms prime (ref.423281, serial number (b)(6)).Vitek ms prime mode: ivd kb version: 3.2 (ind) issue type: potential misidentification to brucella spp vitek ms prime results: no identification results (8 times) single choice to brucella spp (2 times) notes: strain was rough on the agar and it was difficult to smear it on the slide spot bacteria protocol was used (only matrix) other method: customer informed local customer service that no confirmation was done due to lack of alternative method expected id: unknown culture conditions: specimen: unknown culture media: trypcase soy agar incubation: 48h culture.(after 24h not sufficient growth) spotting tool: vitek pickme pen issue date: unknown fine tuning date before the issue: manual ft was performed in october 2022 at installation investigation: batch history record and complaint trend analysis there is no capa, no non-conformity on vitek ms prime linked with customer 's complaint.A trend analysis has been done from january 2023 to march 2023 regarding the complaints recorded for the error code ivd mis-identification - f871; no trend has been identified.Investigation results based on the number of no identification obtained (8 times), the issue encountered by the customer could be linked to non-optimal spot preparation and/or a system limitation (species not present in the vitek ms prime kb v3.2).The following limitations are mentioned in the user manual supplements - 161150-1612 - a - en - vitek ms prime industry use - v3.2 knowledge base: interpretation of results and use of the vitek ms system require a competent laboratorian who should judiciously make use of experience, specimen information, and other pertinent procedures before reporting the identification of test organisms.Additional information known to the user, such as gram stain reaction, colonial and cellular morphology, and growth aerobically or in co2 should be considered when accepting vitek ms results.¿ testing of species not found in the database may result in an unidentified result or a misidentification.*brucella is a highly pathogenic organism.Customer has to handle isolate with extreme caution and send it to a reference laboratory for further investigation, according to your laboratory¿s protocol and/or local regulations.Conclusion: to investigate the cause of the issue, additional data have been asked to the customer.Local customer service has tried multiple attempts to retrieve the customer¿s data without any success., customer do not want to cooperate, and he wanted to close this case.Consequently, based on the rules for closure of the internal procedure, decision was made to close the investigation due to impossibility to investigate further.According to data above, there is no reconsideration of vitek ms prime (ref.423281) performance.

Brand Name
VITEK® MS PRIME
Common Device Name
VITEK MS PRIME - 423281
Manufacturer (Section D)
BIOMÉRIEUX SA
3 route de port michaud
la balme 38390
FR  38390
Manufacturer (Section G)
BIOMÉRIEUX SA
3 route de port michaud
la balme 38390
FR   38390
Manufacturer Contact
céline strauel
5, rue des aqueducs
craponne 69290
FR   69290
MDR Report Key16596497
Report Number9615754-2023-00015
Device Sequence Number14780127
Product Code QBN
UDI-Device Identifier03573026611422
UDI-Public03573026611422
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K212461
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number423281
Device Catalogue Number423281
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer04/07/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown